Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Louisville, KY

July 1, 2013Green County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 1, 2013, 3:54 PM CDT for Green County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2013, 3:54 PM CDT (20:54 UTC)
Expired
Jul 1, 2013, 7:00 PM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Green County, KY

The radar

The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:59 PM CDTHEAVY RAIN 3.85Exie, KY3.85 INCHES OF RAIN FELL IN A TWO HOUR PERIOD
Jul 1, 4:18 PM CDTFLASH FLOODExie, KYINTERSECTION OF STATE HWY SOUTH 61 AND STATE HWY 565 CLOSED DUE TO FLASH FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
814 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WGUS53 KLMK 012054
FFWLMK
KYC087-020000-
/O.NEW.KLMK.FF.W.0014.130701T2054Z-130702T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM CDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 700 PM CDT

* AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...GREENSBURG...

  IN ADDITION...WHITEWOOD...WEBBS AND WARDS ARE INCLUDED IN THIS
  FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  RUSSEL CREEK OVERFLOWS RUSSEL CREEK ROAD.
  BIG PITMAN CREEK OVERFLOWS ROY CHAUDOIN ROAD.

RAINFALL AMOUNTS APPROACHING 4 INCHES HAVE BEEN REPORTED WITH THESE 
STORMS. ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE 
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3712 8563 3718 8569 3727 8567 3733 8570
      3740 8565 3743 8567 3747 8563 3747 8559
      3743 8558 3736 8547 3724 8539 3722 8541
      3722 8537 3720 8536 3716 8539 3711 8552

$$

RAS
1 follow-up statement
446 
WGUS73 KLMK 012238
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM CDT MON JUL 1 2013

KYC087-020000-
/O.CON.KLMK.FF.W.0014.000000T0000Z-130702T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREEN KY-
538 PM CDT MON JUL 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR GREEN
COUNTY...ESPECIALLY NEAR THE TOWNS OF EXIE AND THURLOW...

AT 530 PM CDT...RADAR INDICATED THAT ONLY SOME SPRINKLES OR LIGHT 
RAIN WILL CONTINUE THROUGH MID EVENING. NO ADDITIONAL HEAVY RAIN IS 
EXPECTED. SOME LOCATIONS NEAR EXIE EARLIER RECEIVED OVER 3 INCHES OF 
RAIN. SOME LOW WATER CROSSINGS AND INTERSECTIONS ARE STILL FLOODED. 

* LOCATIONS IMPACTED INCLUDE...
  GREENSBURG...
  EXIE...
  THURLOW...

  IN ADDITION...WARDS...LOBB AND HUDGINS ARE INCLUDED IN THIS FLASH
  FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  RUSSEL CREEK OVERFLOWS RUSSEL CREEK ROAD.
  BIG PITMAN CREEK OVERFLOWS ROY CHAUDOIN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3712 8563 3718 8569 3727 8567 3733 8570
      3740 8565 3743 8567 3747 8563 3747 8559
      3743 8558 3736 8547 3724 8539 3722 8541
      3722 8537 3720 8536 3716 8539 3711 8552

$$

JSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:22 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 1, 2:22 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT MON JUL 01 2013

.SHORT TERM (Tonight through Tuesday Night)...
Issued at 315 PM EDT Mon Jul 1 2013

Water vapor imagery suggests the upper-level low is centered
somewhere near Evansville. Inverted surface trough extends from the
Florida Panhandle into central and eastern Kentucky. Best coverage
of precip is over western Kentucky, while much of central Kentucky
is currently dry after being worked over by early morning
convection.

Expect additional destabilization the rest of the afternoon, so
pop-up storms will remain possible throughout the area. However, the
best coverage will continue to be south of the Parkways and
especially west of I-65.

Confidence is not too high regarding the specific timing, but expect
there will be waves of storms that lift north across Kentucky over
the next day and a half. As the upper low slowly retrogrades into
the Mississippi Valley, we will see a shift from synoptic forcing to
more diurnally driven storms. Coverage will still be fairly
extensive on Tuesday as we will be under a deep and moist SSW flow.

Will carry the highest chances in our western zones due to proximity
of the upper low, and in our eastern zones under the better
instability and slightly more dynamic SSW flow. In between will be an
alley of relatively lower POPs, but due to limited confidence the
range will be from 30% in the middle to 50-60% in the more favored
areas for precip. Pulse severe threat is greatest from south-central
Kentucky into the Bluegrass, with marginally severe hail and winds
possible with the strongest storms. Given recent heavy rainfall,
even sub-severe winds could be enough to knock down shallow-rooted
trees. Locally heavy rainfall will be a threat anywhere that is
impacted repeatedly. Temps will continue to run a few degrees below
normal for early July.

.LONG TERM (Wednesday through Monday)...
Issued at 301 PM EDT Mon Jul 1 2013

...Unsettled weather pattern shaping up for much of the Ohio Valley
through much of this week...

Wednesday through Friday...

The synoptic deterministic and ensemble model runs continue to be in
good agreement throughout this portion of the forecast period.  Very
amplified and locked upper level flow is expected across the CONUS
as dueling upper level highs reign at the coasts with an upper level
low over the western Ohio Valley and the Midwest.  Today's data is
still suggesting that the upper level low over the Ohio Valley will
slowly retrograde westward with time as the Bermuda high to our east
also shifts west.  With the upper level low influencing our weather,
we're likely to see a diurnal variation of clouds and convection
with the highest concentration in the afternoon/eve and smallest
concentration in the late overnight hours.

By Thursday, the upper level low is forecast to get pinched off and
lift northward into the fast westerly flow across the US/Canadian
border region.  As this occurs, the Bermuda high will also continue
to move westward and allow a deep, southwesterly transport of rich
gulf air into the region.  The best chances of rainfall on the 4th
of July look to favor eastern KY...east of I-65.  As the high builds
more west, the moisture axis will shift further west and much of the
area stands to see a good amount of convection Friday and into
Friday night.  Overall, it is not going to be a total washout
through the period.  However, rounds of convection will be moving
through the region and most locations will see rainfall.
Precipitable water values will be above climatological normals
through the period.  That, combined with a slower that normal
mid-level flow will allow these storms to produce locally heavy
rainfall during the period. Basin average rainfall could approach 2
inches during the Wed-Fri timeframe.

Temperatures through the period will be below normal due to the
clouds and precipitation within the region.  Generally went close to
the weighted model and consensus allBlend guidance here which
results in highs in the lower 80s and overnight lows around 70.

Friday Night through Monday...

Bermuda ridge axis is forecast to retrograde to the west with time
through the long term portion of the forecast period.  This will
result in a more warmer and more moist airmass to become common over
the Ohio Valley.  With the increasing heights, it appears that we
should see a general decrease in afternoon/evening convective
coverage.  However, still think scattered thunderstorms will be a
good bet during the afternoon and evening hours, especially in the
western sections of the forecast area.  These storms will have
plenty of moisture to work with and with slow mid-level flow,
locally heavy rainfall will be possible with any storm.  Another
round of 1 to 2 inches will be possible across many basins.  So the
5-7 day precipitation accumulations could be on the order of 2-4
inches with locally higher amounts.  Maximum temperatures look to
warm closer to climatology during this time frame with afternoon
readings topping out lower-middle 80s on Saturday with middle to
upper 80s by Sunday and into Monday.  Overnight lows still look to
be around 70 each night.

&&

.AVIATION (18Z TAF Update)...
Issued at 1250 PM EDT Mon Jul 1 2013

A dry slot is expanding into SDF and LEX at this hour, as convection
lifts into northern Kentucky. Expect a brief hole in the cu field
for an hour or two. However, showers and storms have already started
to re-fire from Fort Campbell to north of Nashville, and these
should lift far enough north by the valid time of the TAF that BWG
will be initialized with VCTS. By 20-21Z SDF and LEX will
destabilize enough to support VCTS, but direct impacts to any
airfield will be brief and difficult to time, so will maintain
prevailing VFR conditions.

Fog formation overnight will prove a challenging question. Model
guidance is pointing toward fog at BWG, and given the bias of that
station and the heavy rain that occurred there this morning, it
seems a good bet. Will take visibility down to MVFR shortly after
midnight, knowing that it could easily go IFR. Expect any fog to
lift into an MVFR stratus deck by mid-morning, with ceilings below
fuel-alternate thresholds. Will not advertise any fog in SDF or LEX
at this time, but if heavy rain affects either airport that forecast
is likely to change.

Winds generally less than 7 kt through the period, outside of any
thunderstorm activity. SDF will pick up out of the south Tuesday
afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......RAS
Long Term........MJ
Aviation.........RAS
Hazardous weather outlook, Jul 1, 2:42 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT MON JUL 1 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-021945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
342 PM EDT MON JUL 1 2013 /242 PM CDT MON JUL 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. THESE
STORMS WILL BE SLOW MOVING WHICH WILL CAUSE LOCALIZED HEAVY
RAINFALL. QUARTER SIZE HAIL AND GUSTY WINDS EXCEEDING 50 MPH WILL
ALSO BE POSSIBLE...WHICH COULD KNOCK DOWN SHALLOW ROOTED TREES
WHERE THE GROUND REMAINS SATURATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LEVEL TROUGH WILL REMAIN NEAR THE REGION THROUGH
WEDNESDAY NIGHT KEEPING UNSETTLED CONDITIONS IN THE AREA.
THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY...MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS EACH DAY. SOME ISOLATED
STORMS ON TUESDAY AND WEDNESDAY COULD CONTAIN LOCALLY HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING.

BY THURSDAY...THE UPPER TROUGH WILL WEAKEN AND MOVE WESTWARD
WHILE A HIGH OFF VIRGINIA BECOMES OUR WEATHER MAKER. AFTERNOON
AND EVENING THUNDERSTORMS WILL BE POSSIBLE FROM THE 4TH OF JULY
THROUGH THE WEEKEND. THESE STORMS WILL CONTAIN VERY HEAVY RAINFALL
AND CLOUD TO GROUND LIGHTNING. LOCALIZED FLOODING WILL BE
POSSIBLE...ESPECIALLY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...HAIL...OR STORM-
RELATED DAMAGE TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RAS/MJ

In the hours before

Special weather statement, Jul 1, 2:15 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM CDT MON JUL 1 2013

KYZ073>076-081-012000-
ALLEN KY-BARREN KY-CUMBERLAND KY-METCALFE KY-MONROE KY-
215 PM CDT MON JUL 1 2013

...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL
SLOWLY MOVE NORTH OVER MONROE...ALLEN...AND BARREN COUNTIES...

AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTTSVILLE TO RED
BOILING SPRING...AND MOVING NORTH AT 20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TOMPKINSVILLE...
  SCOTTSVILLE...
  GLASGOW...
  EDMONTON...
  WALNUT HILL...
  VERNON AND BOLES...
  BLYTHE AND HESTAND...
  OTIA AND MEADOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3662 8588 3664 8628 3705 8612 3706 8611
      3706 8607 3710 8606 3695 8547 3661 8549
TIME...MOT...LOC 1914Z 177DEG 23KT 3680 8626 3656 8578

JSD
Special weather statement, Jul 1, 2:53 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 PM CDT MON JUL 1 2013

KYZ064-065-076-077-012020-
ADAIR KY-GREEN KY-METCALFE KY-TAYLOR KY-
253 PM CDT MON JUL 1 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS MOVING NORTH OVER GREEN COUNTY...

AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GREENSBURG...AND MOVING
NORTH AT 20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  THURLOW AND GRAB...
  WEBBS AND ROACHVILLE...
  BLUFF BOOM AND WHITEWOOD...
  SUMMERSVILLE AND GABE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3709 8566 3736 8569 3737 8568 3738 8537
      3709 8544
TIME...MOT...LOC 1952Z 181DEG 19KT 3718 8555

JSD
Local storm report, Jul 1, 3:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             PIERCE                  37.18N  85.62W
07/01/2013  E1.00 INCH       GREEN              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1300324

RL
Special weather statement, Jul 1, 3:19 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT MON JUL 1 2013

KYZ047-048-055-056-067-012050-
BOYLE KY-GARRARD KY-JESSAMINE KY-LINCOLN KY-MERCER KY-
419 PM EDT MON JUL 1 2013

...STRONG THUNDERSTORM WITH HEAVY RAIN...PENNY SIZE HAIL...AND 40 MPH
WINDS...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF DANVILLE...AND MOVING NORTH AT 10
MPH.

HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DANVILLE...
  DAVISTOWN...
  BOURNE...
  BRYANTSVILLE AND FAULCONER...
  TODDVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8481 3782 8456 3755 8464 3759 8478
TIME...MOT...LOC 2019Z 177DEG 7KT 3768 8468

RAS
Special weather statement, Jul 1, 3:34 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT MON JUL 1 2013

KYZ046-047-055-056-012105-
BOYLE KY-GARRARD KY-MERCER KY-WASHINGTON KY-
434 PM EDT MON JUL 1 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS MOVING NORTH ACROSS MERCER COUNTY...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRODSBURG...AND MOVING NORTHWEST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARRODSBURG...
  DANVILLE...
  RIVERVIEW ESTATES AND STRINGTOWN...
  JACKSON AND BRAXTON...
  BOHON AND TALMAGE...
  MAYO AND VANARSDELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3762 8461 3762 8464 3764 8465 3763 8465
      3761 8488 3784 8507 3795 8481 3793 8480
      3791 8483 3791 8480 3789 8480 3791 8478
      3787 8476 3785 8477 3785 8475
TIME...MOT...LOC 2034Z 143DEG 24KT 3774 8483

JSD
Special weather statement, Jul 1, 3:40 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM CDT MON JUL 1 2013

KYZ071-073-012110-
ALLEN KY-WARREN KY-
340 PM CDT MON JUL 1 2013

...STRONG THUNDERSTORMS WITH HEAVY RAIN...PENNY SIZE HAIL...AND 40
MPH WINDS...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENWOOD TO 6 MILES
SOUTHWEST OF SCOTTSVILLE...AND MOVING NORTHEAST AT 15 MPH.

HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  THREE SPRINGS...
  SCOTTSVILLE...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  WARREN COUNTY REGIONAL AIRPORT AND HALFWAY...
  FOREST SPRINGS...
  HARDCASTLE AND GREENHILL...
  BRISTOW AND RALEY FORD...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 39.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3664 8634 3674 8641 3681 8640 3682 8647
      3697 8658 3710 8630 3708 8627 3710 8622
      3700 8614 3692 8618 3693 8614 3690 8615
      3686 8610 3689 8611 3690 8608 3690 8607
      3681 8607 3674 8598 3669 8597 3663 8611
TIME...MOT...LOC 2040Z 240DEG 14KT 3694 8643 3667 8623

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:06 AM CDTSpecial Weather StatementLMKButler, Edmonson, Grayson, Warren59 min
Jul 1, 3:44 AM CDTFlash Flood WarningLMKWarren4 hr
Jul 1, 4:00 AM CDTSpecial Weather StatementLMKEdmonson, Grayson, Warren60 min
Jul 1, 4:34 AM CDTFlash Flood WarningLMKGrayson4 hr
Jul 1, 4:49 AM CDTSpecial Weather StatementLMKHardin46 min
Jul 1, 5:07 AM CDTSpecial Weather StatementLMKLogan43 min
Jul 1, 5:46 AM CDTSpecial Weather StatementLMKLogan44 min
Jul 1, 6:39 AM CDTAreal Flood AdvisoryLMKEdmonson2 hr
Jul 1, 7:25 AM CDTAreal Flood AdvisoryLMKHardin, Hart, Larue, Meade3 hr
Jul 1, 7:34 AM CDTAreal Flood AdvisoryLMKSimpson3 hr
Jul 1, 8:19 AM CDTFlash Flood WarningLMKGreen, Hart, Larue3 hr
Jul 1, 11:19 AM CDTSpecial Weather StatementLMKClark46 min
Jul 1, 11:20 AM CDTSpecial Weather StatementLMKScott45 min
Jul 1, 12:11 PM CDTSpecial Weather StatementLMKBourbon, Clark, Harrison, Nicholas, Scott59 min
Jul 1, 12:53 PM CDTSpecial Weather StatementLMKAllen, Simpson, Warren47 min
Jul 1, 1:48 PM CDTSpecial Weather StatementLMKLogan27 min
Jul 1, 2:15 PM CDTSpecial Weather StatementLMKAllen, Barren, Monroe45 min
Jul 1, 2:53 PM CDTSpecial Weather StatementLMKGreen27 min
Jul 1, 2:59 PM CDTSevere Thunderstorm WarningLMKAdair, Green, Metcalfe31 min
Jul 1, 3:19 PM CDTSpecial Weather StatementLMKGarrard31 min
Jul 1, 3:34 PM CDTSpecial Weather StatementLMKBoyle, Mercer31 min
Jul 1, 3:40 PM CDTSpecial Weather StatementLMKAllen, Warren30 min
Jul 1, 4:21 PM CDTSpecial Weather StatementLMKCasey, Taylor29 min
Jul 1, 4:24 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Marion, Taylor31 min
Jul 1, 4:49 PM CDTSpecial Weather StatementLMKMadison31 min
Jul 1, 5:02 PM CDTSpecial Weather StatementLMKBoyle28 min
Jul 1, 5:46 PM CDTSpecial Weather StatementLMKGarrard, Jessamine, Madison44 min
Jul 1, 5:55 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Madison, Mercer30 min
Jul 1, 6:28 PM CDTAreal Flood AdvisoryLMKJefferson3 hr
Jul 1, 6:31 PM CDTAreal Flood AdvisoryLMKBoyle3 hr
Jul 1, 6:34 PM CDTSpecial Weather StatementLMKFayette, Jessamine61 min
Jul 1, 6:48 PM CDTAreal Flood AdvisoryLMKFayette3 hr
Jul 1, 6:56 PM CDTAreal Flood AdvisoryLMKHarrison3 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.